Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 30, 2001, 8:06 PM CDT for Howard County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2001, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 30, 2001, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 010107 SVRMAF TXC227-010145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 806 PM CDT MON APR 30 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN NORTHWEST TEXAS * UNTIL 845 PM CDT * AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BIG SPRING...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KNOTT...SAND SPRINGS...VEALMOOR...COAHOMA AND BIG SPRING. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE. LAT...LON 3251 10168 3216 10160 3224 10127 3251 10133 RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:50 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Apr 30, 1:50 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CDT MON APR 30 2001 PASSING MID LEVEL TROF EVIDENT ON WATER VAPOR IMAGERY WITH DRYING/SUBSIDENCE NOTED ACROSS SRN NM. MID LEVEL TROF REFLECTED AT THE SURFACE WITH TROF NOTED IN ERN NM. INSTABILITY IN PLACE E OF TROF WITH L50 DWPNTS AND MID LR'S TO NEAR 8 C/KM RESULTING IN SFC CAPES NEAR 1200 J/KG. LOW LEVEL CONVERGENCE NOT THAT IMPRESSIVE AND WITH HIGH LFC'S (>7H) WILL NEED LOW LEVEL CONVERGENCE TO AID IN DEVELOPMENT. ASSUMING TSTMS INITIATE ENVIRONMENT IS FAVORABLE FOR AT LEAST ISOLD SEVERE IN THE PLAINS WITH STEEP SUB CLOUD LR'S AND VEERING PROFILE. EXPECT TSTMS WOULD BE OF USUAL DIURNAL CYCLE. SURFACE LOW FORMING IN SE CO TMW WILL FAVOR AMPLIFICATION OF LOW LEVEL THERMAL RIDGE WITH WARMER/DRIER DAY EXPECTED. DEEPENING MID LEVEL TROF OVER GREAT BASIN RGN AND FAST MOVING SYSTEM TRACKING ACROSS NRN HIGH PLAINS FAVORS SURFACE HIGH PRESSURE MOVING S ON WEDNESDAY...BUT WITH SURFACE LOW STILL NW AND MID LEVEL TROF DEEPENING TO POINT OF CUT-OFF DON'T EXPECT FRONT TO COME THIS FAR S. SOME COOLING WITH THCK FALLS BY LATE WEEK THOUGH. MRF KICKS LOW OUT OVER THE WEEKEND AND WITH MSTR HANGING AROUND WITH SFC TROF IN ERN CWFA WILL GO WITH SLGHT CHC POPS LATE EXTENDED. MAF 60/91/63/92 2-0 LSA 56/90/61/91 2-0 E41 61/91/63/92 2-0 6R6 63/90/65/92 2-0 MRF 52/83/52/86 2-- CNM 55/93/58/92 --0 .MAF...- TX...NONE. NM...NONE.
In the hours before
Special weather statement, Apr 30, 2:53 PM CDT, 5 hours 13 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT MON APR 30 2001 .SYNOPSIS... A WEAK SURFACE TROUGH CURRENTLY EXTENDS THROUGH THE CENTRAL PERMIAN BASIN AND WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS MAY CONTINUE AFTER SUNSET...HOWEVER THEY WILL GRADUALLY DIMINISH IN INTENSITY WITH THE LOSS OF DAYTIME HEATING. .THREATS... THUNDERSTORMS... A FAVORABLE WIND SHEAR PATTERN...COUPLED WITH AN UNSTABLE ATMOSPHERE...WILL ALLOW FOR THE THREAT OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FAVORED REGION FOR SEVERE STORMS EXISTS EAST OF A LINE FROM SEMINOLE TO FORT STOCKTON. THE MAIN THREATS ASSOCIATED THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND HAIL. SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.